Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 8, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 17, 2015, 2:59 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Nov 18, 2015, 2:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 2:59 PM MST (21:59 UTC)
- In effect from
- Nov 18, 2015, 2:00 AM MST
- Expired
- Nov 18, 2015, 1:56 PM MST
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WWUS75 KBOI 172159 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 259 PM MST TUE NOV 17 2015 IDZ016-030-181300- /O.NEW.KBOI.WI.Y.0008.151118T0900Z-151119T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 259 PM MST TUE NOV 17 2015 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. * WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...COLD FRONTAL PASSAGE IN THE EARLY MORNING...WINDS INCREASING POST-FRONTAL...DECREASING IN THE AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
967 WWUS75 KBOI 181251 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 551 AM MST WED NOV 18 2015 ...VERY WINDY ACROSS SOUTH CENTRAL IDAHO TODAY... .A BURST OF WIND OCCURRED WITH THE FRONTAL PASSAGE. ALSO WINDS WILL BE STRONG THIS AFTERNOON. IDZ016-030-182100- /O.CON.KBOI.WI.Y.0008.000000T0000Z-151119T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 551 AM MST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WESTERLY 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS THE REST OF TODAY WILL BE FROM LATE MORNING THROUGH EARLY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES DUE TO CROSS WINDS ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
078 WWUS75 KBOI 182056 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 156 PM MST WED NOV 18 2015 IDZ016-030-182200- /O.CAN.KBOI.WI.Y.0008.000000T0000Z-151119T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 156 PM MST WED NOV 18 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. WINDS HAVE COME DOWN SIGNIFICANTLY BEHIND THE PASSING OF THIS MORNING/S COLD FRONT. WINDS WILL CONTINUE TO DECREASE INTO THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 2:46 PM MST, 13 minutes earlier.
Area forecast discussion, Nov 17, 2:46 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 246 PM MST TUE NOV 17 2015 .SHORT TERM...TONIGHT THROUGH THURSDAY...PRECIPITATION HAS BEEN LIGHT AND CONFINED TO NORTHERN AREAS THIS AFTERNOON...FROM BAKER CITY TO MCCALL. PRECIP WILL INCREASE FROM NORTH TO SOUTH ALONG A COLD FRONT TONIGHT. SNOW LEVELS WILL REMAIN BETWEEN 5000 AND 6500 FEET AHEAD OF THE COLD FRONT. THEREFORE...ACCUMULATING SNOWS WILL BE LIMITED TO THE HIGHER TERRAIN. SNOW LEVELS WILL DROP TO NEAR VALLEY FLOORS BEHIND THE FRONT...BUT BY THEN THE BULK OF THE PRECIP WILL HAVE ENDED. WINDS WILL BE THE MAIN CONCERN WITH THE FRONT. STRONG WINDS ARE EXPECTED ON RIDGETOPS TONIGHT. THE OVERNIGHT TIMING OF THE FRONT IS NOT CONDUCIVE FOR STRONG WINDS TO MIX DOWN TO LOWER ELEVATIONS...ALTHOUGH BRIEF STRONG WIND GUSTS ARE POSSIBLE WITH THE FRONTAL PASSAGE. THE FRONT IS EXPECTED TO CROSS BAKER CITY/MCCALL AROUND MIDNIGHT...BOISE AROUND 4 AM...AND TWIN FALLS/JEROME AROUND 7 AM. THE STRONGEST WINDS ARE EXPECTED IN TWIN FALLS COUNTY LATE TONIGHT THROUGH WEDNESDAY. THUS...A WIND ADVISORY WILL BE ISSUED FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY FROM EARLY WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE PRECIP WILL DIMINISH ON WEDNESDAY WITH LINGERING SHOWERS POSSIBLE OVER THE HIGHER TERRAIN. NEXT SYSTEM WILL SPREAD WIDESPREAD PRECIPITATION INTO SE OREGON/SW IDAHO ON THURSDAY. SNOW LEVELS MAY BE LOW ENOUGH FOR ALL SNOW DOWN TO VALLEY FLOORS IN SW IDAHO /INCLUDING THE TREASURE VALLEY/ THURSDAY MORNING...WITH SNOW ACCUMS POSSIBLE. PRELIMINARY SNOW AMOUNTS ARE LIGHT...AN INCH OR LESS IN THE VALLEYS AND 1-3 INCHES IN THE MOUNTAINS. THE SNOW IS EXPECTED TO CHANGE TO RAIN IN THE LOWER VALLEYS DURING THE AFTERNOON. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...THURSDAY/S SHORTWAVE WILL CONTINUE TO PASS THROUGH THE REGION BRINGING PRECIPITATION REGION-WIDE. EXPECTING SNOW ABOVE 3500 FT...DROPPING TO ABOVE 2000 FT BY EARLY MORNING. SNOW ACCUMULATIONS WILL BE MINIMAL. PRECIP SHOULD END BY LATE MORNING FRIDAY WITH SOME LINGERING SHOWERS ALONG THE NEVADA BORDER. A SECOND SHORTWAVE IS FORECASTED TO PASS SOUTH AND WEST OF THE REGION SATURDAY INTO SUNDAY. CLOUD COVERAGE WILL DECREASE AND THE REGION WILL BE DRY UNDER A NORTHWEST FLOW THROUGH THE END OF THE PERIOD. HIGH AND LOW TEMPERATURES WILL BE AT OR BELOW NORMAL. SUNDAY NIGHT THROUGH TUESDAY...NEXT UPPER LEVEL SYSTEM SITS OFF THE PACIFIC NORTHWEST COAST MONDAY AND BEGINS TO MAKE ITS WAY INTO THE AREA BY TUESDAY AFTERNOON. MODELS DISAGREE ON TIMING...BUT WENT WITH A MODEL BLEND WITH CLIMO AS THE BASE. CHANCES OF PRECIPITATION LOOK TO INCREASE THROUGH THE END OF THE PERIOD. SNOW LEVELS DROP TUESDAY AFTERNOON WHICH WILL ALLOW FOR SNOW SHOWERS IN HIGHER ELEVATIONS ABOVE 3500 FEET. && .AVIATION...SNOW HAS CHANGED OVER TO RAIN AHEAD OF COLD FRONT. MVFR CEILINGS REMAIN IN THE MTNS...LOW VFR ELSEWHERE. FAST COLD FRONT WILL MOVE NW TO SE BRINGING A RAIN/SNOW MIX BEGINNING AT KBNO-KBKE AFTER 06Z/WED...KREO-KBOI-KMYL AFTER 09Z/WED...AND KTWF/KJER AFTER 12Z/WED. SURFACE WINDS...GENERALLY 10-12 KTS...INCREASING TO 15-20 KTS WITH GUSTS 30-40 KTS WITH FRONTAL PASSAGE...MOSTLY IN SE OREGON AND SNAKE RIVER PLAIN E OF KMUO AND S. WINDS WILL DECREASE TO 10-12 KTS BEHIND THE FRONT...EXCEPT KMUO AND E. WINDS ALOFT AT 10K FT MSL...WNW 40-50 KTS...50-65 KTS AFTER 06Z/WED...DROPPING TO 30-40 KTS BY 18Z/WED. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...WIND ADVISORY FROM 2 AM TO 5 PM MST WEDNESDAY IDZ016-030. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...BW LONG TERM....AB/JC AVIATION.....AB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.